Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Abdominal pain, nausea, mood swings, intolerance to cold, TSH above normal, on warfarin for DVTs & PE, have kidney disease, disc on lower back, depression. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I have several chronic conditions: kidnet disease (IgA Nephropathy); degenerative disc (lower back); I am on warfarin for repetative DVTs and a PE (upper and lower lobes both lungs); I also suffer from PTSD and Major Depression (both are job related - military service).

Recently I have been having some bouts of right abdominal pain and nausea - nothing severe but it is becoming annoying. This started happening 6 days ago and it comes and goes. I have also been having wild mood swings, intolerance to cold and feel like I cannot get enough sleep (this is after going to bed at 10 or 11 pm and not bwing able to wake up before 11 am). These symptoms have been going on since the beginning of Dec if not longer. I was about to consult my GP when she called me about blood work that I had just completed for my Nephrologist the 2nd week of Dec. She asked me if I had been placed on any meds for thyroid...she explained my TSH was 1.5 points above normal. Could my TSH be the cause of all these weird symptoms?? I feel like I am going crazy!
Posted Sat, 21 Apr 2012 in General Health
Answered by Dr. Ashish Mittal 36 minutes later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

As you are having past history of depression and PTSD, there is a high chance of developing symptoms related to anxiety and depressive disorder especially in presence of multiple physical disorders. Your symptoms can be because of anxiety and depression.

Increase TSH indicates hypothyroidism and cold intolerance is a symptom of hypothyroidism. Apart from that, hypothyroidism also increases the chances of developing anxiety and depression.

For treatment, consult your physician to start thyroid supplementation and medicines for anxiety/depression.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor